Alert archive / Florida / Gale Warnings in 2023

Gale Warning 13, NWS Melbourne, FL

December 13, 2023

NWS Melbourne, FL issued this gale warning at Dec 13, 2023, 2:26 PM EST. It took effect at Dec 13, 2023, 10:00 PM EST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2023, 2:26 PM EST (19:26 UTC)
In effect from
Dec 13, 2023, 10:00 PM EST
Expired
Dec 17, 2023, 9:19 PM EST
In force
4 days
Issued by
NWS Melbourne, FL

The text

As transmitted.

450 
WHUS72 KMLB 131926
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
226 PM EST Wed Dec 13 2023

AMZ550-552-570-161800-
/O.CON.KMLB.SC.Y.0053.000000T0000Z-231214T0300Z/
/O.UPG.KMLB.GL.A.0007.231214T0300Z-231216T1800Z/
/O.NEW.KMLB.GL.W.0013.231214T0300Z-231216T1800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
226 PM EST Wed Dec 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  knots with gusts up to 30 knots and seas 5 to 8 feet. For the 
  Gale Warning, east winds 25 to 35 knots with gusts up to 40 
  knots and seas 10 to 15 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from 10 PM this evening to 1 PM 
  EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ555-572-575-161800-
/O.CON.KMLB.SC.Y.0052.000000T0000Z-231214T0300Z/
/O.UPG.KMLB.GL.A.0007.231214T0300Z-231216T1800Z/
/O.NEW.KMLB.GL.W.0013.231214T0300Z-231216T1800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
226 PM EST Wed Dec 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 20 to 25 
  knots with gusts up to 35 knots and seas 7 to 9 feet. For the 
  Gale Warning, east winds 25 to 35 knots with gusts up to 45 
  knots and seas 12 to 17 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from 10 PM this evening to 1 PM 
  EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
884 
WHUS72 KMLB 140333
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1033 PM EST Wed Dec 13 2023

AMZ550-552-555-570-572-575-142100-
/O.CON.KMLB.GL.W.0013.000000T0000Z-231216T1800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1033 PM EST Wed Dec 13 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* WHAT...Northeast winds 25 to 35 knots with gusts up to 45 knots
  and seas 12 to 17 feet.

* WHERE...Flagler Beach to Jupiter Inlet out to 60 nm. 

* WHEN...Until 1 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
935 
WHUS72 KMLB 140809
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
309 AM EST Thu Dec 14 2023

AMZ550-552-555-570-572-575-150900-
/O.EXT.KMLB.GL.W.0013.000000T0000Z-231217T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
309 AM EST Thu Dec 14 2023

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Northeast winds 25 to 35 knots with gusts up to 45 
  knots and seas 12 to 17 feet.

* WHERE...Flagler Beach to Jupiter Inlet out to 60 nm.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
814 
WHUS72 KMLB 150818
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
318 AM EST Fri Dec 15 2023

AMZ550-552-555-570-572-575-151630-
/O.CON.KMLB.GL.W.0013.000000T0000Z-231217T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
318 AM EST Fri Dec 15 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...East winds 25 to 35 knots with gusts up to 45 knots and 
  seas 11 to 17 feet.

* WHERE...Flagler Beach to Jupiter Inlet out to 60 nm. 

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
293 
WHUS72 KMLB 150826
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
326 AM EST Fri Dec 15 2023

AMZ550-552-555-570-572-575-180300-
/O.EXT.KMLB.GL.W.0013.000000T0000Z-231218T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
326 AM EST Fri Dec 15 2023

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST SUNDAY...

* WHAT...East winds 25 to 35 knots with gusts up to 45 knots and
  seas 11 to 17 feet.

* WHERE...Flagler Beach to Jupiter Inlet out to 60 nm. 

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
377 
WHUS72 KMLB 170906
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
406 AM EST Sun Dec 17 2023

AMZ550-552-555-180300-
/O.CON.KMLB.GL.W.0013.000000T0000Z-231218T0300Z/
/O.NEW.KMLB.SC.Y.0054.231218T0300Z-231218T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
406 AM EST Sun Dec 17 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 35 knots with
  gusts up to 45 knots and seas 9 to 14 feet. For the Small Craft
  Advisory, west winds 15 to 25 knots with gusts up to 30 knots
  becoming north by Tue and seas 5 to 8 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 10 AM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ570-572-575-180300-
/O.CON.KMLB.GL.W.0013.000000T0000Z-231218T0300Z/
/O.NEW.KMLB.SC.Y.0054.231218T0300Z-231219T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
406 AM EST Sun Dec 17 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST TUESDAY...

* WHAT...For the Gale Warning, southwest winds 30 to 35 knots 
  with gusts up to 45 knots and seas 12 to 17 feet. For the Small 
  Craft Advisory, northwest to north winds 20 to 25 knots with 
  gusts up to 30 knots and seas 8 to 13 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 4 PM EST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
761 
WHUS72 KMLB 180219
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
919 PM EST Sun Dec 17 2023

AMZ550-552-555-181500-
/O.CAN.KMLB.GL.W.0013.000000T0000Z-231218T0300Z/
/O.EXT.KMLB.SC.Y.0054.231218T0219Z-231218T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
919 PM EST Sun Dec 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 20 knots with gusts to near 30 knots, 
  becoming northwest. Seas 5 to 8 feet, gradually subsiding late 
  tonight into early Monday.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 AM Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ570-572-575-181500-
/O.CAN.KMLB.GL.W.0013.000000T0000Z-231218T0300Z/
/O.EXT.KMLB.SC.Y.0054.231218T0219Z-231219T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
919 PM EST Sun Dec 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest to north winds 20 to 25 knots with gusts to
  around 30 knots. Seas 8 to 12 feet, gradually subsiding late 
  tonight through Tuesday.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Dec 13, 11:02 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 13, 11:02 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1102 AM EST Wed Dec 13 2023

...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 1058 AM EST Wed Dec 13 2023

So significant changes to the forecast this morning. Breezy to
windy conditions with scattered, fast onshore moving showers from
the Treasure Coast to Lake Okeechobee, and isolated coverage
across the rest of ECFL. Afternoon highs in the mid to upper 70s
and lots of clouds. Poor to dangerous conditions at the beaches as
the freshening onshore flow produces numerous, strong, life-
threatening rip currents and building rough surf. Surf will runup
to the dune line or sea wall at times of high tide, in some places
completely inundating the beach.

&&

.MARINE...
Issued at 1058 AM EST Wed Dec 13 2023

Rest of Today-Tonight...A tightening pressure gradient between
high pressure to the north and a frontal boundary to the south
will further strengthen onshore flow. Hazardous boating conditions
become dangerous as winds increase from 20-25 kts to 25-30 kts
tonight. Seas building from 6-9 ft this morning to 9-13 ft,
possibly up to 14 ft, late tonight. A Small Craft Advisory remains
in effect for all local Atlantic waters, with a Gale Watch
tonight. Isolated to scattered fast moving showers possible,
mainly in the afternoon and evening.

&&

.AVIATION...
(12Z TAFS)
Issued at 1058 AM EST Wed Dec 13 2023

Mainly VFR conditions, but gusty. Onshore winds around 15 kts with
gusts to 25 kts inland, and 15-20 kts with gusts to 30 kts along
the coast, which are forecast to remain up through the night, and
further increase Thursday. Brief VIS/CIG reductions possible as
ISO-SCT fast onshore moving -SHRA/SHRA develops in the afternoon
and evening.

&&

.PREV DISCUSSION...
Issued at 412 AM EST Wed Dec 13 2023

...Coastal Erosion with Dangerous Ocean and Surf
Conditions Into the Weekend...
...Strong to Possibly Severe Storms, with Periods Heavy Rain Saturday...

Today and Tonight...Strong high pressure anchored over the Ohio
Valley will continue to bring breezy to windy conditions to the
peninsula today, with MOS guid indicating development of common
gusts 25 to 30 mph out of the Northeast from mid-morning onward.
Moisture wl increase slowly as well from the south into tonight,
leading to an increasing chc of pcpn into the evening. Isold pcpn
wl increase in cvrg by late aftn to isold to sct cvrg, mainly
along the coast with an even higher chc of showers over the
Treasure Cst into tonight. It will not be a good day at area
beaches with rough surf and strong rip currents. Considerable
clouds wl keep temps in the M70s this aftn with lows overnight in
the L-M 60s. The building pressure gradient will keep gusty conds
in place well into tonight and gusts 20 to 25 mph will continue
all night in the coastal zones, along with a mentionable rain chc
into daybreak Thu and a High Surf Advisory overnight at the
coast.

Thursday-Friday...A continued tightening of the local pressure
gradient, thanks to a nearly 1040mb high over the eastern CONUS,
will further enhance the already stout onshore flow. Sustained winds
of 25-30 mph along the coast, and 20-25 mph inland, will necessitate
the issuance of a Wind Advisory across at least a portion of the
area. Ensemble guidance from both hi-res and global models suggests
peak wind gusts of 35-45 mph will be common over a 24- to 36-hour
period beginning Thursday morning, particularly along the barrier
islands.

Concern continues to mount for coastal communities where building
rough and pounding surf (up to 10 to 13 feet at its peak) will bring
dangerous swimming conditions as well as the potential for
significant beach erosion due to wave run-up to dunes and sea walls
across multiple high tide cycles.

Adequate moisture embedded within onshore flow, particularly south
of the Cape, will aid in the development of isolated to scattered
maritime showers. PoPs range from 20% across our northern coastal
counties to 30-50% along the Treasure Coast. Any concerns for heavy
rainfall potential through this period have generally diminished as
the greatest convergence and deepest moisture looks to reside across
SE Florida; however, locally heavy rain can't be ruled out in Martin
County.

Extended...A period of impactful weather is becoming increasingly
likely this weekend as both deterministic and ensemble guidance
continues to come into better agreement. Surface low pressure, aided
by southern-stream shortwave energy, is forecast to develop over the
Gulf of Mexico on Saturday before being pulled northeastward as mid-
latitude troughing sharpens over the eastern CONUS. While there
exists continued discrepancies in the low's track and intensity,
most of the available guidance takes the developing system near or
over the peninsula.

Significant forcing from the aforementioned mid- and upper-level
features will allow for widespread stratiform precipitation to
develop near and ahead of the low pressure system Saturday and
Saturday night. As a result, both precipitation chances (PoPs) and
rainfall totals (QPF) were bumped upwards again with this
forecast package. Widespread heavy rainfall of 2-4 inches is
currently being advertised by a large contingent of both
deterministic and ensemble guidance across a 24-hour period
beginning Saturday afternoon; and as a result, WPC has raised a
Slight Risk of Excessive Rainfall for much of the peninsula in
their day 4 outlook.

Additionally, strong wind fields within the warm sector of
the cyclone could bring an added threat of damaging winds or a
tornado; however, the placement of this threat will be highly
dependent on the track of the system. Additional details will be
ironed out over the coming days as the features become better
sampled over the CONUS.

Cooler and drier air is expected to wrap around the system as it
moves up the eastern seaboard early next week; however, continued
unsettled conditions are expected through at least Sunday as the mid-
and upper-level trough swings overhead the state.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  63  72  61 /  20  20  20  20
MCO  75  65  72  64 /  20  20  10  10
MLB  76  66  74  65 /  20  20  20  20
VRB  77  67  76  65 /  30  30  30  30
LEE  73  60  72  60 /  10  20  10  10
SFB  75  63  74  62 /  20  20  10  10
ORL  75  64  73  63 /  20  20  10  10
FPR  77  67  75  66 /  30  30  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 10 PM this evening to 1 PM EST Saturday
     for FLZ141-154-159-164-347-447-647-747.

     Coastal Flood Watch from late tonight through Saturday afternoon
     for FLZ141-154-159-164-347-447-647-747.

AM...Small Craft Advisory until 10 PM EST this evening for AMZ550-552-
     555-570-572-575.

     Gale Watch from 10 PM EST this evening through Saturday
     afternoon for AMZ550-552-555-570-572-575.

&&

Haley/Heil/Tollefsen
Hazardous weather outlook, Dec 13, 3:44 AM EST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
344 AM EST Wed Dec 13 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-132200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
344 AM EST Wed Dec 13 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A few storms will be possible over the Atlantic waters of the
Treasure Coast, and near the Gulf Stream into tonight. Lightning
is not expected over land.

.HIGH WIND IMPACT...
Breezy to windy conditions developing by late morning and through
afternoon will be capable of gusts near 30 mph. Small items can be
tossed by the wind, and high profile vehicles may be challenging
to fully control on bridges and causeways.

.COASTAL FLOOD IMPACT...
Onshore winds and rough surf will bring the chance of beach
erosion this evening and again by early Thursday during times of
high tide.

.RIP CURRENT IMPACT...
Surf conditions along with increasing winds will produce a High
Risk of rip currents at area beaches today. Entering the water is
not recommended.

.WIND AND SEA IMPACT...
A Small Craft Advisory remains in effect for the Atlantic waters
for northeast winds around 20 to 25 knots, with seas building to 5
to 7 feet nearshore and 7 to 10 over the Gulf Stream and offshore
tonight. A Gale Warning will be in effect by 10 pm tonight and
vessels should remain in port.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A tightening pressure gradient developing into late week will
continue very hazardous marine conditions across the east central
Florida Atlantic waters.

Coastal hazards increase late week with a High Surf Advisory.
hazardous surf (strong rip currents and large breaking waves), as
well as the potential for minor coastal flooding and beach
erosion due to building surf and higher than normal high tides.

Heavy rainfall potential begins Thursday and increases into the
weekend with a Marginal Risk for Excessive Rainfall, mainly across
the Treasure Coast, before expanding to most of east central
Florida on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:16 AM ESTCoastal Flood WatchMLBBrevard, Indian River, Martin, Saint Lucie, Volusia12 hr
Dec 13, 2:16 AM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia6 days
Dec 13, 2:16 AM ESTHigh Surf AdvisoryMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days
Dec 13, 2:26 PM ESTWind AdvisoryMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more4 days
Dec 13, 2:29 PM ESTCoastal Flood WarningMLBBrevard, Indian River, Martin, Saint Lucie, Volusia71 hr

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.